Alert archive / Oregon / Gale Warnings in 2016
Gale Warning 13, NWS Portland, OR
NWS Portland, OR issued this gale warning at Feb 13, 2016, 3:09 AM PST. It took effect at Feb 13, 2016, 10:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2016, 3:09 AM PST (11:09 UTC)
- In effect from
- Feb 13, 2016, 10:00 AM PST
- Expired
- Feb 13, 2016, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
848 WHUS76 KPQR 131109 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 309 AM PST SAT FEB 13 2016 PZZ270-131915- /O.CAN.KPQR.SI.Y.0027.000000T0000Z-160213T1200Z/ /O.UPG.KPQR.SW.Y.0020.000000T0000Z-160213T2200Z/ /O.NEW.KPQR.GL.W.0013.160213T1800Z-160214T0600Z/ /O.UPG.KPQR.GL.A.0008.160213T2200Z-160214T0800Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 309 AM PST SAT FEB 13 2016 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT BECOMING SOUTH AND INCREASE TO 25 TO 35 KT THIS AFTERNOON AND EVENING. * SEAS: 12 TO 14 FT...SUBSIDING TO 10 FT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ250-131915- /O.CAN.KPQR.SW.Y.0020.000000T0000Z-160213T2200Z/ /O.UPG.KPQR.GL.A.0008.160213T2200Z-160214T0800Z/ /O.NEW.KPQR.GL.W.0013.160213T2200Z-160214T0600Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- 309 AM PST SAT FEB 13 2016 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * WINDS: SOUTHWEST WIND 10 TO 20 KT WITH LOCAL GUSTS TO 25 KT IN THE MORNING. WIND BECOMING SOUTH AND INCREASE TO 25 KT WITH GUSTS TO 35 KT THIS AFTERNOON AND EVENING. * SEAS: 12 TO 14 FT...SUBSIDING TO 10 FT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ255-275-131915- /O.EXT.KPQR.SW.Y.0020.000000T0000Z-160215T0000Z/ /O.UPG.KPQR.GL.A.0008.160213T2200Z-160214T0800Z/ /O.NEW.KPQR.SI.Y.0028.160213T2100Z-160215T0200Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 309 AM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 4 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM PST SUNDAY. * WINDS: SOUTHWEST 10 TO 15 KT WITH GUST TO 20 KT. WIND THEN BECOME SOUTH AND INCREASE TO 20 TO 25 KT WITH GUSTS TO 30 KT IN THE AFTERNOON THROUGH SUNDAY. * SEAS: 12 TO 14 FT THROUGH TONIGHT...SUBSIDING TO 10 FT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ210-131915- /O.CON.KPQR.RB.Y.0031.000000T0000Z-160214T0600Z/ COLUMBIA RIVER BAR- 309 AM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * IN THE MAIN CHANNEL... * GENERAL SEAS...11 TO 13 FT. * FIRST EBB...15 FT WITH BREAKERS LIKELY DURING THE EBB AROUND 815 AM THIS MORNING. * SECOND EBB...15 FT WITH BREAKERS LIKELY DURING THE EBB AROUND 830 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
3 follow-up statements
310 WHUS76 KPQR 131652 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 852 AM PST SAT FEB 13 2016 PZZ270-140100- /O.CON.KPQR.GL.W.0013.160213T1800Z-160214T0600Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 852 AM PST SAT FEB 13 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS BECOMING SOUTH 25 TO 30 KNOTS WITH GUSTS 35 TO 40 KNOTS THIS AFTERNOON AND CONTINUING THROUGH THE EVENING. * SEAS: 12 TO 14 FEET...SUBSIDING TO 10 FT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ250-140100- /O.CON.KPQR.GL.W.0013.160213T2200Z-160214T0600Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- 852 AM PST SAT FEB 13 2016 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * WINDS: SOUTHWEST WIND 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH EARLY AFTERNOON. WIND BECOMING SOUTH AND INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS LATER IN THE AFTERNOON AND CONTINUING THROUGH LATE EVENING. * SEAS: 12 TO 14 FEET...SUBSIDING TO 10 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ210-140100- /O.EXT.KPQR.RB.Y.0031.000000T0000Z-160214T1400Z/ COLUMBIA RIVER BAR- 852 AM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 AM PST SUNDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...10 TO 12 FEET. * FIRST EBB...SEAS TO 15 FEET THROUGH AROUND 10 AM WITH BREAKERS DURING THE EBB THAT OCCURRED AROUND 815 AM THIS MORNING. * SECOND EBB...SEAS TO 14 FEET WITH BREAKERS LIKELY DURING THE EBB AROUND 830 PM THIS EVENING. * THIRD EBB...SEAS TO 13 FEET...WITH BREAKERS...DURING THE EBB AROUND 915 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ255-275-140100- /O.CON.KPQR.SW.Y.0020.000000T0000Z-160215T0000Z/ /O.CON.KPQR.SI.Y.0028.160213T2100Z-160215T0200Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 852 AM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM PST SUNDAY... * WINDS: SOUTHWEST 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS. WIND BECOMING SOUTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS IN THE AFTERNOON AND CONTINUING THROUGH SUNDAY. A FEW GUSTS TO 35 KNOTS POSSIBLE LATE THIS AFTERNOON THROUGH THE EVENING BETWEEN CASCADE HEAD AND HECETA HEAD. * SEAS: 12 TO 14 FEET THROUGH TONIGHT...SUBSIDING TO 10 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
796 WHUS76 KPQR 132230 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 230 PM PST SAT FEB 13 2016 PZZ250-140630- /O.EXT.KPQR.GL.W.0013.000000T0000Z-160214T0800Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- 230 PM PST SAT FEB 13 2016 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS: WIND BECOMING SOUTH AND INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS LATE THIS AFTERNOON AND CONTINUING THROUGH LATE EVENING. * SEAS: 12 TO 14 FEET...SUBSIDING TO 10 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ270-140600- /O.CON.KPQR.GL.W.0013.000000T0000Z-160214T0600Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 230 PM PST SAT FEB 13 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS: SOUTH 25 TO 30 KNOTS WITH GUSTS 35 TO 40 KNOTS THROUGH LATE EVENING. * SEAS: 12 TO 14 FEET...SUBSIDING TO 10 FT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ210-140630- /O.EXT.KPQR.RB.Y.0031.000000T0000Z-160214T1800Z/ COLUMBIA RIVER BAR- 230 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 10 AM PST SUNDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...10 TO 12 FEET. * FIRST EBB...SEAS TO 14 FEET DURING THE EBB THAT OCCURRED AROUND 830 PM THIS EVENING. BREAKERS LIKELY. * SECOND EBB...SEAS TO 13 FEET...WITH BREAKERS...DURING THE EBB AROUND 915 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ255-275-140630- /O.CON.KPQR.SI.Y.0028.000000T0000Z-160215T0200Z/ /O.CON.KPQR.SW.Y.0020.000000T0000Z-160215T0000Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 230 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... * WINDS: SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS UNTIL MIDNIGHT. A FEW GUSTS TO 35 KNOTS POSSIBLE BETWEEN CASCADE HEAD AND HECETA HEAD. WIND BECOMING SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE TONIGHT AND CONTINUING SUNDAY. * SEAS: 12 TO 14 FEET THROUGH TONIGHT...SUBSIDING TO 10 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
604 WHUS76 KPQR 140503 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 903 PM PST SAT FEB 13 2016 PZZ270-141315- /O.CAN.KPQR.GL.W.0013.000000T0000Z-160214T0600Z/ /O.EXB.KPQR.SI.Y.0028.000000T0000Z-160215T1200Z/ /O.EXA.KPQR.SW.Y.0020.000000T0000Z-160215T0000Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 903 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM PST MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 4 PM PST SUNDAY. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH SUNDAY. * SEAS: 12 TO 14 FEET THROUGH TONIGHT...SUBSIDING TO 10 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ250-140615- /O.EXT.KPQR.GL.W.0013.000000T0000Z-160214T0600Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- 903 PM PST SAT FEB 13 2016 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS: SOUTH 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS...BECOMING SOUTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT LATE THIS EVENING CONTINUING THROUGH SUNDAY. * SEAS: 12 TO 14 FEET...SUBSIDING TO 10 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ255-275-141315- /O.CON.KPQR.SI.Y.0028.000000T0000Z-160215T0200Z/ /O.CON.KPQR.SW.Y.0020.000000T0000Z-160215T0000Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 903 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... * WINDS: SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS UNTIL LATE THIS EVENING NEAR SHORE. WINDS BECOMING SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATER THIS EVENING AND CONTINUING THROUGH SUNDAY. * SEAS: 12 TO 14 FEET THROUGH TONIGHT...SUBSIDING TO 10 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ210-141315- /O.CON.KPQR.RB.Y.0031.000000T0000Z-160214T1800Z/ COLUMBIA RIVER BAR- 903 PM PST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...10 TO 12 FEET THROUGH SUNDAY MORNING...BECOMING 8 TO 10 FT SUNDAY AFTERNOON AND EVENING. * FIRST EBB...SEAS TO 16 FEET WITH BREAKERS DURING THE EBB AROUND 830 PM THIS EVENING. * SECOND EBB...SEAS TO 15 FEET...WITH BREAKERS...DURING THE EBB AROUND 915 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Feb 12, 9:00 PM PST, 6 hours 9 minutes earlier.
Area forecast discussion, Feb 12, 9:00 PM PST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
900 PM PST FRI FEB 12 2016
.SYNOPSIS...COOLER AIR SPILLING IN BEHIND A COLD FRONT WILL
EVENTUALLY ALLOW SNOW LEVELS TO LOWER BELOW CASCADE PASSES TONIGHT
AND SATURDAY. A STRONG WARM FRONT WILL THEN SPREAD STEADY RAIN INTO
NORTHWEST OREGON AND SOUTHWEST WASHINGTON SATURDAY AFTERNOON AND
EVENING WITH A PERIOD OF HEAVY SNOW FOR THE CASCADES. HOWEVER...SNOW
LEVELS WILL RISE TO WELL ABOVE THE CASCADE PASSES AS PERIODS OF
LIGHTER RAIN FALL ON SUNDAY. ADDITIONAL UNSETTLED WEATHER WILL
PRODUCE MORE VALLEY RAIN AND MOUNTAIN SNOW NEXT WEEK.
&&
.SHORT TERM...BY LATE EVENING COLD FRONT HAD PUSHED E ACROSS THE
CASCADES. STILL SOME SHOWERS SHOWING UP ON RADAR...MAINLY
OROGRAPHICALLY DRIVEN ON THE CASCADES...THE N COAST RANGE AND
WILLAPA HILLS. THE MAIN SHORTWAVE WAVE TROUGH AXIS WAS STILL JUS OFF
THE WA AND N OREGON COAST...ADDING SOME DYNAMIC LIFT TONIGHT AS IT
MOVES ACROSS MAINLY THE N PART OF THE FORECAST AREA...SO WILL NEED
TO KEEP SOME MENTION OF SHOWERS OVERNIGHT IN THE N INTERIOR IN
ADDITION TO COAST AND MOUNTAIN LOCATIONS.
REMAINDER OF SHORT TERM DISCUSSION UNCHANGED...A STRONG WARM FRONT
WILL SPREAD INTO THE REGION LATE SATURDAY AFTERNOON AND PRODUCE AN
EXTENDED PERIOD OF WET WEATHER SATURDAY NIGHT AND SUNDAY. RAINFALL
AMOUNTS OF AT LEAST 1 TO 3 INCHES APPEAR LIKELY IN THE COAST RANGE
AND CASCADES WITH A QUARTER TO ONE INCH OF RAIN IN THE LOWER
COLUMBIA RIVER AND WILLAMETTE VALLEYS. THE HIGHEST RAINFALL AMOUNTS
SHOULD BE FOCUSED OVER OUR MORE NORTHERN ZONES. SNOW LEVELS WILL
LIKELY START OFF AROUND 4000 FT SATURDAY AFTERNOON AND
EVENING...PARTICULARLY ACROSS THE SOUTH WASHINGTON CASCADES AND NEAR
MOUNT HOOD BEFORE RISING ABRUPTLY TO 7000 FT OR MORE FOR SUNDAY.
NONETHELESS...4 TO 8 INCHES OF SNOW APPEAR LIKELY...AND PERHAPS EVEN
MORE IN THE SOUTH WASHINGTON CASCADES...BEFORE THE SNOW TURNS TO
RAIN.
THIS WEEKENDS RAIN SHOULD COME IN TWO DISTINCT SURGES. THE FIRST WILL
ARRIVE LATE SATURDAY AFTERNOON/EARLY EVENING AND WILL LIKELY BE THE
STRONGEST AS 50 KT WESTERLY 850MB WINDS ENHANCE IVT VALUES TO
SOMETHING WE TYPICALLY SEE ABOUT ONCE A YEAR TO ONCE EVERY OTHER YEAR
IN FEBRUARY. THIS SURGE OF RAIN SHOULD RESULT IN MANY OF OUR FASTER
RESPONDING RIVERS TO RISE RAPIDLY...PARTICULARLY THE GRAYS
RIVER...BUT MAIN STEM RIVER FLOODING IS NOT ANTICIPATED. A SECONDARY
SURGE OF RAIN SHOULD ARRIVE SUNDAY MORNING AS A WEAKER WARM FRONT
PUSHES NORTHEASTWARD ACROSS THE REGION. AS ISENTROPIC LIFT WEAKENS
AND WESTERLY 850MB STRENGTHENS MIDDAY SUNDAY...EXPECT PRECIPITATION
TO LIGHTEN...IF NOT STOP...IN THE WILLAMETTE VALLEY AS A COAST RANGE
RAIN SHADOW DEVELOPS.
SHORTWAVE RIDGING SHOULD THEN SLOWLY PUSH INTO THE REGION SUNDAY
NIGHT AND MONDAY SO EXPECT A GENERAL DRYING TREND FROM SOUTHWEST TO
NORTHEAST DURING THIS PERIOD WITH MILD TEMPERATURES...IE HIGH
TEMPERATURES FLIRTING WITH 60F...RETURNING MONDAY. /NEUMAN
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS. MONDAY NIGHT
THROUGH FRIDAY...SHORTWAVE RIDGING EARLY IN THE WEEK WILL ONCE AGAIN
GIVE WAY TO A MORE ACTIVE WEATHER PATTERN DURING THE MIDDLE TO
LATTER HALF OF NEXT WEEK. THE REMNANTS OF AN ATMOSPHERIC RIVER EVENT
MAY DIP FAR ENOUGH SOUTH TO BRING SOME LIGHT RAIN TO THE REGION
TUESDAY...BUT CONFIDENCE IS LOW. MODELS HAVE BEEN IN MUCH BETTER
AGREEMENT THAT A SHORTWAVE TROUGH WILL SWING INTO THE WESTERN UNITED
STATES AND BRING WET AND COOLER WEATHER WEDNESDAY INTO THURSDAY. AN
ADDITIONAL STORM SYSTEM APPEARS POSSIBLE TOWARDS THE END OF NEXT
WEEK. TEMPERATURES FOR THE MOST PART SHOULD REMAIN NEAR TO ABOVE
NORMAL WITH ANY BOUTS OF PRECIPITATION LOOKING TO REMAIN LIGHT
ENOUGH THAT WE DO NOT FORESEE ANY MAJOR HYDROLOGIC ISSUES IN THE
NEXT WEEK. AB/NEUMAN
&&
.AVIATION...UPPER LEVEL LOW PRES MOVING ONSHORE WILL BRING A ROUND
OF SHOWERS OVERNIGHT INTO SAT AM...MAINLY FOR THE COAST AND
HIGHER TERRAIN. EXPECT A MIX OF VFR AND MVFR CIGS AT THE COAST. RAIN
SHADOWING MAY KEEP THE VALLEY MOSTLY DRY WITH VFR CONDITIONS FOR
MUCH OF THE NIGHT. THEN EXPECT SOME MVFR CIGS TO DEVELOP EARLY SAT
AM...BETWEEN 12Z AND 15Z. EXPECT CONDITIONS TO IMPROVE TO VFR FOR
THE LATE MORNING AND AFTERNOON INLAND FROM ROUGHLY KSLE SOUTHWARD.
ELSEWHERE...MVFR MAY LINGER THROUGH THE DAY. EXPECT CONDITIONS TO
DETERIORATE FURTHER WITH INCREASING RAIN FROM NW TO SE SAT
AFTERNOON AND EVENING AS A WARM FRONT APPROACHES.
KPDX AND APPROACHES...MOSTLY VFR WITH THE POTENTIAL FOR A PASSING
SHOWER OVERNIGHT. EXPECT MVFR CIGS TO DEVELOP BY AROUND 12Z TO 15Z
SAT...WITH MVFR POTENTIALLY LINGERING THROUGH THE DAY. CIGS LOWER
FURTHER AND RAIN INCREASES SAT AFTERNOON AND EVENING. PYLE
&&
.MARINE...A LONG PERIOD NW SWELL WILL MAINTAIN 11 TO 13 FT SEAS
THROUGH SATURDAY NIGHT. THE SEAS WILL SUBSIDE TO AROUND 10 FT ON
SUNDAY. A SURFACE TROUGH MOVING THROUGH THE WATERS WILL INCREASE
WINDS A BIT OVERNIGHT. THE MODELS SUGGEST THAT GUSTS COULD REACH
25 KT BEYOND 10 NM...MAINLY NORTH OF CASCADE HEAD. HAVE DECIDED TO
ISSUE A SHORT SMALL CRAFT ADVISORY FOR WINDS FOR THE NORTHERN
OUTER WATERS.
WINDS WILL COME UP FURTHER WITH THE NEXT SYSTEM WITH AT LEAST
SMALL CRAFT WINDS SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT.
GALE FORCE GUSTS ARE POSSIBLE...AND A GALE WATCH IS IN EFFECT FOR
THIS TIME PERIOD. THERE IS GREATER FORECAST CONFIDENCE FOR GALES
NORTH OF CASCADE HEAD. TJ/PYLE
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...GALE WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST SATURDAY FOR
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10
TO 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PST SATURDAY
FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 10 PM PST SATURDAY.
&&
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA.The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 9:07 PM PST | Small Craft Advisory for Winds | PQR | 6 hr | |
| Feb 13, 3:09 AM PST | Small Craft Advisory for Winds | PQR | 70 hr | |
| Feb 13, 3:11 AM PST | Winter Weather Advisory | PQR | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.